Alert archive / New Jersey / Special Marine Warnings in 2017
Special Marine Warning 137, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this special marine warning at Aug 19, 2017, 10:16 PM EDT. It was in force for 89 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 19, 2017, 10:16 PM EDT (02:16 UTC)
- Expired
- Aug 19, 2017, 11:45 PM EDT
- In force
- 89 min
- Issued by
- NWS Philadelphia/Mount Holly
- Area
- Storm-based polygon
- Hail
- 0.0 in
- Wind
- 34.0 mph
The radar
The Dover AFB radar (KDOX), 55 km from the middle of the area, began a volume at 02:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Wallops Is Stn, VA (KWAL), launched 00:00Z, 2.3 hours before the alert went out and 153 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 6 J/kg
- Mixed-layer CIN
- -146 J/kg
- Mixed-layer LCL
- 1699 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 5 m²/s²
- 0-3 km storm-relative helicity
- 4 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
836
WHUS51 KPHI 200216
SMWPHI
ANZ430-431-200345-
/O.NEW.KPHI.MA.W.0137.170820T0216Z-170820T0345Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SPECIAL MARINE WARNING
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1016 PM EDT SAT AUG 19 2017
THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY NJ HAS ISSUED A
* SPECIAL MARINE WARNING FOR...
DELAWARE BAY...
* UNTIL 1145 PM EDT
* AT 1014 PM EDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR STONY POINT TO 3 NM EAST OF TOLCHESTER BEACH
TO MATAPEAKE...MOVING SOUTHEAST AT 30 KNOTS. THE STRONGEST WINDS
MAY PRECEDE THE ARRIVAL OF THE THUNDERSTORMS AS AN OUTFLOW
BOUNDARY MOVES THROUGH.
HAZARD...WIND GUSTS 34 KNOTS OR GREATER.
SOURCE...RADAR INDICATED.
IMPACT...SMALL CRAFT COULD BE DAMAGED IN BRIEFLY HIGHER WINDS AND
SUDDENLY HIGHER WAVES.
* THE OUTFLOW BOUNDARY AHEAD OF THE THUNDERSTORMS WILL BE NEAR...
STONY POINT AROUND 1020 PM EDT.
WOODLAND BEACH AROUND 1030 PM EDT.
SHIP JOHN SHOAL LIGHT AROUND 1040 PM EDT.
SEA BREEZE AROUND 1045 PM EDT.
FORTESQUE BEACH AROUND 1100 PM EDT.
EAST POINT AROUND 1115 PM EDT.
BOWERS BEACH AROUND 1120 PM EDT.
SLAUGHTER BEACH AROUND 1135 PM EDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE TO SAFE HARBOR IMMEDIATELY AS GUSTY WINDS AND HIGH WAVES ARE
EXPECTED.
&&
LAT...LON 3958 7552 3954 7541 3948 7550 3947 7537
3938 7538 3943 7522 3933 7526 3922 7514
3929 7501 3940 7505 3931 7495 3930 7468
3918 7489 3887 7508 3883 7523 3904 7543
3918 7542 3924 7558 3927 7547 3946 7561
TIME...MOT...LOC 0214Z 293DEG 29KT 3947 7556 3918 7608 3894 7634
HAIL...0.00IN
WIND...>34KTS
$$
JRK2 follow-up statements
699
FZUS71 KPHI 200258
MWSPHI
MARINE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1058 PM EDT SAT AUG 19 2017
ANZ430-431-200345-
/O.CON.KPHI.MA.W.0137.000000T0000Z-170820T0345Z/
1058 PM EDT SAT AUG 19 2017
...A SPECIAL MARINE WARNING REMAINS IN EFFECT UNTIL 1145 PM EDT...
FOR THE FOLLOWING AREAS...
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE...
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE...
AT 1057 PM EDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 6 NM WEST OF WOODLAND BEACH TO 17 NM SOUTHWEST OF
STONY POINT...MOVING EAST AT 30 KNOTS.
HAZARD...WIND GUSTS 34 KNOTS OR GREATER.
SOURCE...RADAR INDICATED.
IMPACT...SMALL CRAFT COULD BE DAMAGED IN BRIEFLY HIGHER WINDS AND
SUDDENLY HIGHER WAVES.
STRONG THUNDERSTORMS WILL BE NEAR...
WOODLAND BEACH AROUND 1110 PM EDT.
SHIP JOHN SHOAL LIGHT AROUND 1120 PM EDT.
SEA BREEZE AROUND 1125 PM EDT.
BOWERS BEACH AROUND 1135 PM EDT.
FORTESQUE BEACH AROUND 1140 PM EDT.
CROSS LEDGE LIGHT...MIAH MAULL LIGHT...EAST POINT AND FOURTEEN FOOT
BANK LIGHT AROUND 1145 PM EDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE TO SAFE HARBOR IMMEDIATELY AS GUSTY WINDS AND HIGH WAVES ARE
EXPECTED.
&&
LAT...LON 3927 7547 3940 7557 3940 7523 3933 7526
3922 7514 3929 7501 3939 7504 3931 7495
3920 7500 3919 7491 3930 7481 3930 7468
3918 7489 3891 7505 3891 7531 3901 7535
3904 7543 3918 7542 3924 7558
TIME...MOT...LOC 0257Z 283DEG 29KT 3929 7560 3923 7575
HAIL...0.00IN
WIND...>34KTS
$$
JRK807
FZUS71 KPHI 200326
MWSPHI
MARINE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1126 PM EDT SAT AUG 19 2017
ANZ430-431-200335-
/O.CAN.KPHI.MA.W.0137.000000T0000Z-170820T0345Z/
1126 PM EDT SAT AUG 19 2017
...THE SPECIAL MARINE WARNING IS CANCELLED...
THE AFFECTED AREAS WERE...
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE...
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE...
THE THUNDERSTORMS HAVE WEAKENED AND NO LONGER POSE A SIGNIFICANT
THREAT TO BOATERS.
LAT...LON 3927 7547 3940 7557 3940 7523 3933 7526
3922 7514 3929 7501 3939 7504 3931 7495
3920 7500 3919 7491 3930 7481 3930 7468
3918 7489 3891 7505 3891 7531 3901 7535
3904 7543 3918 7542 3924 7558
TIME...MOT...LOC 0323Z 293DEG 29KT 3921 7535 3915 7550
$$
JRKWhat forecasters said that day
The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this special marine warning went out at Aug 19, 9:44 PM EDT, 32 minutes earlier.
Area forecast discussion, Aug 19, 9:44 PM EDT, 32 minutes before
Area Forecast Discussion National Weather Service Mount Holly NJ 944 PM EDT Sat Aug 19 2017 .SYNOPSIS... A surface trough moves across the region tonight. High pressure currently over the Midwest builds overhead on Sunday, and then moves offshore Sunday night. High pressure remains anchored off the Mid- Atlantic coast through Tuesday before drifting out to sea Tuesday night. A cold front moves across the region on Wednesday, and then low pressure may move along the coast Wednesday night. Canadian high pressure then builds east for the end of the week and into the start of the weekend. && .NEAR TERM /UNTIL 6 AM SUNDAY MORNING/... The main line of thunderstorms is finally trending weaker and beginning to break apart. However, discrete showers and thunderstorms across Maryland and Virginia have developed and think these have a good chance to move into Delmarva as there are still dew points in the 70s across Delmarva. Thus, adjusted PoPs to include the entire region. Still, expect activity to be finished by early Sunday morning. Some patchy fog may develop overnight through daybreak, but we do not expect any fog to be very dense or widespread. && .SHORT TERM /6 AM SUNDAY MORNING THROUGH 6 PM SUNDAY/... High pressure tries to build across the area from the west on Sunday, although a weak surface trough may develop along the east coast. With a lack of moisture and upper level support, no precipitation and little in the way of clouds is expected for Sunday. Temperatures will again warm several degrees above normal, but dewpoints will be even lower than Saturday, so it will not feel as oppressive as it has the last couple of days. && .LONG TERM /SUNDAY NIGHT THROUGH SATURDAY/... High pressure over the area Sunday night drifts offshore and then becomes centered off the Mid-Atlantic coast on Monday. Return flow sets up on Monday and surface dewpoints slowly build throughout the day. Dewpoints climb to around 70 across the Delmarva, and in the low to mid 60s elsewhere. With high pressure still in control of much of the region, expecting mostly sunny skies for most of the region Monday afternoon for most of NJ and southeast PA. Sunshine may be filtered through some cirrus, but it should not be enough to block viewing of the eclipse. In addition, diurnally driven cumulus will develop during the day, and it will be interesting to see if that diurnally driven cumulus dissipates a bit during the time of the eclipse, and if it redevelops after the eclipse ends. The exception will be for the Delmarva and into extreme southern NJ. With onshore flow and some weak shortwave energy approaching from the west, there should be more in the way of cloud cover in the afternoon, and there could be a few showers and thunderstorms moving into northeast MD and into DE in the afternoon. Highs on Monday will top off in the mid to upper 80s, but it will also be interesting to see if hourly temps fall off during the eclipse, and how they rebound once it ends. Isolated to scattered showers and thunderstorms continue into the evening as those mid-level shortwaves move across the region. High pressure off the Mid-Atlantic coast continues to slowly drift out to sea on Tuesday. A cold front over the Midwest continues to advance to the east. A pre-frontal trough develops out ahead of the front, and that trough may touch off some showers and thunderstorms across the Delaware and Lehigh Valleys and northwest NJ Tuesday afternoon and evening. That cold front works its way across the region Wednesday with scattered showers and thunderstorms. That front moves offshore Wednesday night, and then a much cooler and dryer airmass builds east. Canadian high pressure then drops into the Upper Midwest, and will be centered over the Great Lakes on Thursday. That high gradually builds east through the end of the week and into the weekend. Temperatures fall below normal during this time with highs generally in the 70s to around 80. Lows at night fall into the upper 50s to low 60s, with cooler temperatures in the mountains. With low humidity levels, this should result in comfortable sleeping nights. && .AVIATION /02Z SUNDAY THROUGH THURSDAY/... The following discussion is for KPHL, KPNE, KTTN, KABE, KRDG, KILG, KMIV, KACY and surrounding areas. Mostly VFR conditions expected across the TAF sites through the TAF period. There is a chance that showers and a thunderstorm could move into KILG and KMIV by 06Z, but expect the showers currently to the west to be gradually diminishing in coverage. Thus, not enough confidence to include in the TAFs at this time. There could be some patchy fog overnight through daybreak, but we do not expect any fog to be very dense or widespread. Northwest winds will become southwesterly this afternoon and evening before becoming light and variable most places overnight. Winds will increase again after sunrise Sunday. An occasional gust around 15 knots is possible this afternoon and Sunday afternoon, but they are not expected to be very frequent. OUTLOOK... Sunday night...Mainly VFR. Some patchy fog may result in VSBY restrictions at KRDG/KABE/KMIV/KACY late at night. Monday...VFR. Isolated SHRA/TSRA possible, mainly at KILG/KMIV. Tuesday...VFR. Scattered SHRA/TSRA possible, mainly at KRDG/KABE in the afternoon. Wednesday...Sub-VFR conditions in SHRA/TSRA. Thursday...VFR. && .MARINE... Sub Small Craft Advisory conditions expected through Sunday. Winds will shift to the southwest everywhere by this evening and overnight, then become west to northwest by daybreak through midday. Then begin shifting back to a south-southwest direction by the afternoon. OUTLOOK... Sunday night through Thursday...A prolonged period of predominantly sub-SCA conditions expected on the waters. The exception is Tuesday night through Wednesday, as southerly winds may result in 25 KT wind gusts and 5 foot seas during that time. Showers and thunderstorms may impact the waters, mainly Tuesday afternoon through Wednesday. .RIP CURRENTS... Waves on the ocean are running around 2-3 feet with a 5-6 second period. Winds along the northern half of the Jersey shore have shifted to the south, while southern Jersey shore and Delaware remain northwest. Everyone is expected to become southwesterly by the late afternoon. Overall expectation is for the risk of rip currents to be low, with a few locations with a more moderate risk, such as LBI. Sunday's risk is expected to be similar as Saturday as seas are expected to be a little lower and winds will likely react the same way; starting northwest, then shifting southwest by afternoon. So overall low risk expected with a few locations with a more moderate risk. && .TIDES/COASTAL FLOODING... Several tidal sites along the Altantic coast touched minor flooding thresholds with the high tide that occurred earlier this evening. With the flow becoming more off shore tomorrow, expect water levels with the next two high tide cycles to be below minor flooding thresholds. However, we will be watching the tidal departures closely for the Monday evening high tide, as winds will once again shift to more southerly, and astronomical tides should be relatively high thanks to the new moon on Monday. At this point minor flooding is possible, though some guidance continues to show water levels falling short of minor flooding thresholds. && .PHI WATCHES/WARNINGS/ADVISORIES... PA...None. NJ...None. DE...None. MD...None. MARINE...None. && Synopsis...MPS Near Term...Johnson/Robertson Short Term...Robertson Long Term...MPS Aviation...Johnson/Robertson/MPS Marine...Robertson/MPS Tides/Coastal Flooding...Johnson
Hazardous weather outlook, Aug 19, 3:03 PM EDT, 7 hours 13 minutes before
Hazardous Weather Outlook National Weather Service Mount Holly NJ 303 PM EDT Sat Aug 19 2017 DEZ001>003-MDZ008-012-015-019-020-NJZ001-007>010-012-013-015>023-027- PAZ054-055-060>062-070-071-101>106-202200- New Castle-Kent-Inland Sussex-Cecil-Kent MD-Queen Annes-Talbot- Caroline-Sussex-Warren-Morris-Hunterdon-Somerset-Middlesex- Western Monmouth-Mercer-Salem-Gloucester-Camden- Northwestern Burlington-Ocean-Cumberland-Atlantic-Cape May- Southeastern Burlington-Carbon-Monroe-Berks-Lehigh-Northampton- Delaware-Philadelphia-Western Chester-Eastern Chester- Western Montgomery-Eastern Montgomery-Upper Bucks-Lower Bucks- 303 PM EDT Sat Aug 19 2017 This Hazardous Weather Outlook is for central Delaware, northern Delaware, southern Delaware, northeast Maryland, central New Jersey, northern New Jersey, northwest New Jersey, southern New Jersey, east central Pennsylvania, northeast Pennsylvania and southeast Pennsylvania. .DAY ONE...This Afternoon and Tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Sunday through Friday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. DEZ004-NJZ014-024>026-202200- Delaware Beaches-Eastern Monmouth-Atlantic Coastal Cape May- Coastal Atlantic-Coastal Ocean- 303 PM EDT Sat Aug 19 2017 This Hazardous Weather Outlook is for southern Delaware, central New Jersey and southern New Jersey. .DAY ONE...This Afternoon and Tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Sunday through Friday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. ANZ430-431-450>455-202200- Delaware Bay waters north of East Point NJ to Slaughter Beach DE- Delaware Bay waters south of East Point NJ to Slaughter Beach DE- Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm- Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm- Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm- Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm- Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm- Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm- 303 PM EDT Sat Aug 19 2017 This Hazardous Weather Outlook is for Atlantic coastal waters and Delaware Bay Waters. .DAY ONE...This Afternoon and Tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Sunday through Friday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. MPS
In the hours before
Special weather statement, Aug 19, 9:29 PM EDT, 47 minutes before
Special Weather Statement
National Weather Service Mount Holly NJ
929 PM EDT SAT AUG 19 2017
PAZ054-055-200200-
Monroe-Carbon-
929 PM EDT SAT AUG 19 2017
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHEASTERN CARBON AND
NORTHERN MONROE COUNTIES...
At 928 PM EDT, radar indicated strong thunderstorms were located
along a line extending from near Gouldsboro to near Pocono Raceway to
Jonas. Movement was northeast at 40 mph.
Winds up to 50 mph are possible with these storms.
These storms will be near...
Gouldsboro State Park around 935 PM EDT.
Tobyhanna and Pocono Pines around 940 PM EDT.
Mount Pocono around 945 PM EDT.
Scotrun, Mountainhome and Canadensis around 950 PM EDT.
Hernyville, Alpine Mountain, Skytop and Paradise Valley around 955
PM EDT.
Other locations impacted by these storms include Cresco.
Cloud to ground lightning is occurring with this storm. Lightning
can strike 10 miles away from a thunderstorm. Seek a safe shelter
inside a building or vehicle.
LAT...LON 4115 7515 4114 7509 4094 7556 4115 7561
4123 7554 4122 7551 4123 7551 4125 7513
TIME...MOT...LOC 0128Z 240DEG 37KT 4125 7558 4107 7552 4096 7554
JRKSpecial weather statement, Aug 19, 9:35 PM EDT, 41 minutes before
Special Weather Statement
National Weather Service Mount Holly NJ
935 PM EDT SAT AUG 19 2017
DEZ001-MDZ008-NJZ009-010-015>019-PAZ070-071-101>106-200200-
New Castle-Cecil-Salem-Camden-Mercer-Hunterdon-Northwestern
Burlington-Somerset-Gloucester-Lower Bucks-Eastern Montgomery-Western
Chester-Philadelphia-Upper Bucks-Western Montgomery-Delaware-Eastern
Chester-
935 PM EDT SAT AUG 19 2017
...GUSTY WINDS FROM AN OUTFLOW BOUNDARY TO AFFECT NORTHERN NEW
CASTLE...NORTHEASTERN CECIL...NORTHWESTERN CAMDEN...WESTERN
MERCER...NORTHWESTERN SALEM...SOUTHEASTERN HUNTERDON...NORTHWESTERN
GLOUCESTER...NORTHWESTERN BURLINGTON...SOUTHEASTERN MONTGOMERY...
BUCKS...SOUTHEASTERN CHESTER...PHILADELPHIA AND DELAWARE COUNTIES...
At 933 PM EDT, radar detected an outflow boundary that was located
along a line extending from near Dublin to Concordville to Pike
Creek. Movement was east at 50 mph.
Winds will suddenly increase out of the west or northwest with gusts
between 30 and 40 mph possible.
Locations impacted include...
Philadelphia, Trenton, Camden, Wilmington, Newark, Gloucester City,
Bensalem, Mount Laurel, Ewing, Norristown, Chester, Willingboro,
Deptford, Voorhees, West Deptford, Glassboro, Lindenwold, Lansdale,
West Norriton and East Norriton.
LAT...LON 3986 7561 4040 7526 4044 7506 4054 7507
4067 7476 4054 7475 4050 7480 4040 7473
4027 7472 3982 7495 3957 7530 3959 7546
3962 7545 3966 7548 3960 7548 3961 7557
3967 7551 3972 7551 3962 7562 3966 7589
TIME...MOT...LOC 0131Z 272DEG 42KT 4034 7521 3986 7551 3971 7573
JRKSpecial weather statement, Aug 19, 9:45 PM EDT, 31 minutes before
Special Weather Statement
National Weather Service Mount Holly NJ
945 PM EDT SAT AUG 19 2017
NJZ001-007>010-200245-
Morris-Hunterdon-Sussex-Somerset-Warren-
945 PM EDT SAT AUG 19 2017
...A LINE OF SHOWERS AND THUNDERSTORMS WILL AFFECT WESTERN MORRIS...
NORTHERN HUNTERDON...SUSSEX...WARREN AND NORTHWESTERN SOMERSET
COUNTIES...
At 942 PM EDT, radar indicated that showers and thunderstorms were
located along a line extending through the Poconos and the Lehigh
Valley in Pennsylvania. Movement was northeast at 35 mph.
Winds up to 40 mph are possible with these storms.
Locations impacted include...
Newton, Montague, Dover, Hopatcong, Hackettstown, Wharton,
Washington, Rockaway, Blairstown, Mount Arlington, Franklin,
Mendham, High Bridge, Stanhope, Hamburg, Netcong, Clinton, Belvidere
and Harmony.
LAT...LON 4132 7460 4077 7450 4054 7507 4058 7512
4057 7518 4075 7519 4078 7517 4077 7513
4082 7508 4085 7510 4086 7505 4098 7514
4109 7497 4109 7499 4110 7498 4116 7490
4132 7480 4136 7469
TIME...MOT...LOC 0142Z 237DEG 31KT 4125 7539 4057 7526
IovinoLocal storm report, Aug 19, 9:46 PM EDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
946 PM EDT SAT AUG 19 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0923 PM TSTM WND GST LEHIGH VALLEY INTL AIRP 40.65N 75.44W
08/19/2017 M44 MPH LEHIGH PA ASOS
&&
EVENT NUMBER PHI1701505
SFJLocal storm report, Aug 19, 9:48 PM EDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
948 PM EDT SAT AUG 19 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0917 PM TSTM WND GST S ALLENTOWN 40.59N 75.48W
08/19/2017 M46 MPH LEHIGH PA TRAINED SPOTTER
&&
EVENT NUMBER PHI1701506
SFJSpecial weather statement, Aug 19, 10:02 PM EDT, 14 minutes before
Special Weather Statement
National Weather Service Mount Holly NJ
1002 PM EDT SAT AUG 19 2017
DEZ001-002-MDZ008-012-015-020-200230-
Kent-New Castle-Queen Anne's-Cecil-Kent-Caroline-
1002 PM EDT SAT AUG 19 2017
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHWESTERN NEW
CASTLE...NORTHWESTERN KENT...QUEEN ANNE'S...NORTHEASTERN CAROLINE...
KENT AND SOUTHEASTERN CECIL COUNTIES...
At 1001 PM EDT, radar indicated strong thunderstorms were located
along a line extending from near Aberdeen Proving Ground to near
Bowleys Quarters to Sparrows Point. Movement was east-southeast at
40 mph.
Winds up to 45 mph are possible with these storms.
Locations impacted include...
Middletown, Centerville, Chestertown, Centreville, Clayton, Rock
Hall, Church Hill, Cecilton, Millington, Sudlersville, Betterton,
Hartly, Warwick, Old Town, Starr, Bohemias Mills, Newtown, Morgnec,
Delaney Corner and Crumpton.
Cloud to ground lightning is occurring with this storm. Lightning
can strike 10 miles away from a thunderstorm. Seek a safe shelter
inside a building or vehicle.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 3926 7622 3929 7617 3932 7618 3934 7616
3933 7614 3937 7611 3937 7606 3943 7599
3946 7601 3950 7599 3950 7559 3912 7570
3896 7600 3905 7623 3909 7623 3917 7628
TIME...MOT...LOC 0201Z 291DEG 36KT 3944 7611 3931 7631 3919 7648
JRKThe office that day
Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 19, 9:35 PM EDT | Special Weather Statement | PHI | Gloucester, Hunterdon | 25 min |
| Aug 19, 9:45 PM EDT | Special Weather Statement | PHI | Morris, Sussex, Warren | 60 min |
| Aug 19, 8:01 PM EDT | Severe Thunderstorm Warning | PHI | Berks | 59 min |
| Aug 19, 8:34 PM EDT | Special Weather Statement | PHI | Carbon, Lehigh, Montgomery | 56 min |
| Aug 19, 9:00 PM EDT | Severe Thunderstorm Warning | PHI | Berks, Bucks, Carbon, Lehigh, Monroe, Montgomery and 1 more | 60 min |
| Aug 19, 9:29 PM EDT | Special Weather Statement | PHI | Monroe | 31 min |
| Aug 19, 10:02 PM EDT | Special Weather Statement | PHI | Kent, Queen Anne's | 28 min |
| Aug 19, 10:29 PM EDT | Special Weather Statement | PHI | Kent | 31 min |
Nearby
Special Marine Warnings in New Jersey, 2017Every special marine warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.